My Antidepressant Has Side Effects

You know your antidepressant has side effects when…

  • “The biggest thing I noticed was that after some time my antidepressant made my sleep worse.”
  • “I think I feel more anxious.”
  • “I have gained a lot of weight since I have started taking my antidepressants.”
  • “My depression seems to have improved but I still can’t concentrate at work.”
  • “I have these intestinal episodes every once in awhile.”

Have you thought about discontinuing your antidepressant because the side effects were a problem?

Antidepressants balance brain chemistry in order to help relieve depressive symptoms.Some people experience side effects but not everybody has the same response. Many factors, including your genetic makeup or existing health conditions can affect the way you respond to an antidepressant. Some common side effects that people experience from antidepressants include weight gain, blurred vision, anxiety and agitation. It is important to be aware of the side effects of antidepressants and let your physician know about them.  You don’t have to accepts the side effects of antidepressants as your normal. If you are struggling and need help, call the Institute for Advanced Medical Research at 770-817-9200 for more information.